Jump to content
Sign in to follow this  
Monchichi

Tapering From Cymbalta

Recommended Posts

Hello-

I'm wondering if anyone else has experienced these Cymbalta withdrawal symptoms:

-back pain (achey, sort of flu-like pain, but don't have the flu)

-abdominal pain

-ache-y legs

-little bit of a sore throat

-mood swings (extreme highs and very low lows)

-mental looping, obsessive thoughts

-dizziness

-very tired

-hair shedding

-dry skin

-metal taste in mouth

I'm tapering from Cymbalta (from being on 30 mg for 2 1/2 weeks and 60 mgs for 2 weeks) and have been halving the dose every week to taper. I'm currently at 7.5 mg (opening the pill open to remove little balls).

The back pain and achy-ness is what is getting to be right now. I might have injured the back after a 5-hr drive, but I'm wondering if the withdrawal is making the pain worse.

Thanks for your input!

Share this post


Link to post
Share on other sites

Hello, I am currently taking cymbalta myself so I have never weaned off of it, *but* I have weaned off of other anti-depressants before and while I did experience some slight dizziness from those AD's I didnt have the type of symptoms you are describing, and they dont sound like oridinary withdrawal symptoms to other AD's either. My suggestion is that you see your doctor asap and ask him about this as he is the professional who prescribed the medication.

Also you really havent been on the AD for that long either, so you really should not be experiencing any real major withdrawal symptoms from just such a short use, its usually people that have been on an AD for a long time that experience withdrawal symptoms to this degree. Of course you could be hypersenitive to the medication, but unless someone knows more than I, back pains, achey legs, abdominal pain, mood swings, metal taste in mouth etc... those are *not* typical withdrawal symptoms of any AD I am familiar with and I am familiar with alot of them...

Again, no one here is a professional, I do not think cymbalta is the source of these problems, I would see the doctor asap though because you are showing signs of symptoms that I have never seen connected to an AD before in all my years of trying them... Even when I had an allergic reaction to

a couple of AD's I tried, it was only a rash that developed.

Are you on any other medication that may be a source of these symptoms?? Something new you started perhaps recently??

Share this post


Link to post
Share on other sites

Hi zugora:

Sorry that you are having these symptoms. Withdrawaling from Cymbalta can cause side effects. Even when tapering. I know there is mixed opinion about opening the capsules. For a variety of reasons.

Are you receiving coaching from your doctor about how to handle this withdrawal. I think that would be wise. You can also slow down the process to give yourself a break.

Cymbalta doesn't last very long in the system and that's one reason why it is sometimes hard to withdrawal. The body protests from the sudden lost in the chemicals.

Different doctors have different approaches and some of them are really good at figuring out how to help folks through this.

tim

Share this post


Link to post
Share on other sites

Thank you both for your helpful replies. I currently have adrenal fatigue (low cortisol levels) which causes a slew of symptoms, which can include depression and anxiety. I also have Poly-cystic ovarian syndrome (low progesterone, high estrogen, high testosterone, and slightly insulin resistant). In other words, you can say my endocrine system and hormones are pretty out-of-whack. I tend to be hyper-sensitive to medication as well, which I'm guessing is part of the endocrine system not operating the way it should. The only other things that I am taking at this point are pretty safe supplements which shouldn't cause these symptoms: Bio-identical progesterone, fish oil, and isocort (adrenal supplement). I can't seem to tolerate ADs even when I give the medications 2-3 months to build up in my system. They are so incredibly hard for me to start up and to come off of. At this point, I'm going to talk to my doctor about giving my body a chance to "rest" before jumping to another AD. I am also actually considering St. John's Wort from my naturopath as the next step if things are not going well, depression-wise. Thank you again for your helpful replies here. It is much appreciated.

Share this post


Link to post
Share on other sites

Hello-

I'm wondering if anyone else has experienced these Cymbalta withdrawal symptoms:

-back pain (achey, sort of flu-like pain, but don't have the flu)

-abdominal pain

-ache-y legs

-little bit of a sore throat

-mood swings (extreme highs and very low lows)

-mental looping, obsessive thoughts

-dizziness

-very tired

-hair shedding

-dry skin

-metal taste in mouth

I'm tapering from Cymbalta (from being on 30 mg for 2 1/2 weeks and 60 mgs for 2 weeks) and have been halving the dose every week to taper. I'm currently at 7.5 mg (opening the pill open to remove little balls).

The back pain and achy-ness is what is getting to be right now. I might have injured the back after a 5-hr drive, but I'm wondering if the withdrawal is making the pain worse.

Thanks for your input!

Hi zugora,

A member had asked me to look at this post so I did, because I care..

Please don't tell me you are opening the pills and removing those tiny balls. How do you know how much you really are 'tapering'? And without permission from your physician?

You should follow your Dr's instructions when tapering off medications, always and first you need to give your medication a chance to work. Always.

You really did not give Cymbalta a chance to work. It usually takes about 6- 8 weeks or so, slowly ramping up. You are having withdraw symptoms IMHO, due to your post above. It is difficult when trying to second guess your doctors.

Please consult with your Pdoc like you said you would. I really care and am so sorry you decided to go this route.

Huge hugs,

~Lindsay

Share this post


Link to post
Share on other sites

Hi,

I just wanted to say that I am tapering off and have definitely had flu like symptoms, aching, and compulsive thoughts. (Mine have centered around food) My restless leg syndrome is going crazy as well, and I've definitely noticed changes in the texture of my skin. Hard to believe it's all related given the breadth of symptoms, but they all started at the same time. Hang in there--I hope you feel better soon.

Share this post


Link to post
Share on other sites

Hi,

I just wanted to say that I am tapering off and have definitely had flu like symptoms, aching, and compulsive thoughts. (Mine have centered around food) My restless leg syndrome is going crazy as well, and I've definitely noticed changes in the texture of my skin. Hard to believe it's all related given the breadth of symptoms, but they all started at the same time. Hang in there--I hope you feel better soon.

Thank you shade5555 for your reply. I'm sorry you are experiencing this as well, but it's comforting to know that I'm not going crazy. Coming off Cymbalta (now 10 days totally off after a taper), I also had/have flu-like symptoms, muscle aches, terrible mood swings (crying spells, very irritable), dry skin, metallic taste in mouth, and the worst part has been the mental looping (obessive, anxious thoughts). I feel much worse now before starting the anti-depressants. I know many, many people benefit, but for me, I am extremely sensitive and could not tolerate the side effects of 4 different anti-depressants that I've tried. This was all under my doctor's guidance as to how long I should be on the medication before it may "work". I just hope that my brain and body can get back to how it used to feel before ADs. I'm going to acupuncture weekly and that seems to help with the anxiety and I"m seeing a naturopathic doctor who has me on 5-HTP and Taurine right now to help with the "crash".

Let me know how you are doing... I feel like those coming off ADs need a support group. Take care and hang in there!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...